logo CRAS
Comptes Rendus. Mathématique
Control theory
Controllability to trajectories of a Ladyzhenskaya model for a viscous incompressible fluid
Comptes Rendus. Mathématique, Volume 359 (2021) no. 6, pp. 719-732.

We consider the controllability of a viscous incompressible fluid modeled by the Navier–Stokes system with a nonlinear viscosity. To prove the controllability to trajectories, we linearize around a trajectory and the corresponding linear system includes a nonlocal spatial term. Our main result is a Carleman estimate for the adjoint of this linear system. This estimate yields in a standard way the null controllability of the linear system and the local controllability to trajectories. Our method to obtain the Carleman estimate is completely general and can be adapted to other parabolic systems when a Carleman estimate is available.

Received:
Accepted:
Published online:
DOI: 10.5802/crmath.202
Classification: 76D05,  93C20,  93B05,  93B07
Sergio Guerrero 1; Takéo Takahashi 2

1 Sorbonne Université, Université Paris-Diderot, CNRS, LJLL, F-75005 Paris, France
2 Université de Lorraine, CNRS, Inria, IECL, F-54000 Nancy, France
@article{CRMATH_2021__359_6_719_0,
     author = {Sergio Guerrero and Tak\'eo Takahashi},
     title = {Controllability to trajectories of a {Ladyzhenskaya} model for a viscous incompressible fluid},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {719--732},
     publisher = {Acad\'emie des sciences, Paris},
     volume = {359},
     number = {6},
     year = {2021},
     doi = {10.5802/crmath.202},
     language = {en},
}
TY  - JOUR
TI  - Controllability to trajectories of a Ladyzhenskaya model for a viscous incompressible fluid
JO  - Comptes Rendus. Mathématique
PY  - 2021
DA  - 2021///
SP  - 719
EP  - 732
VL  - 359
IS  - 6
PB  - Académie des sciences, Paris
UR  - https://doi.org/10.5802/crmath.202
DO  - 10.5802/crmath.202
LA  - en
ID  - CRMATH_2021__359_6_719_0
ER  - 
%0 Journal Article
%T Controllability to trajectories of a Ladyzhenskaya model for a viscous incompressible fluid
%J Comptes Rendus. Mathématique
%D 2021
%P 719-732
%V 359
%N 6
%I Académie des sciences, Paris
%U https://doi.org/10.5802/crmath.202
%R 10.5802/crmath.202
%G en
%F CRMATH_2021__359_6_719_0
Sergio Guerrero; Takéo Takahashi. Controllability to trajectories of a Ladyzhenskaya model for a viscous incompressible fluid. Comptes Rendus. Mathématique, Volume 359 (2021) no. 6, pp. 719-732. doi : 10.5802/crmath.202. https://comptes-rendus.academie-sciences.fr/mathematique/articles/10.5802/crmath.202/

[1] Umberto Biccari; Víctor Hernández-Santamaría Null controllability of linear and semilinear nonlocal heat equations with an additive integral kernel, SIAM J. Control Optimization, Volume 57 (2019) no. 4, pp. 2924-2938 | Article | MR: 3995031 | Zbl: 1420.35137

[2] Tomás Chacón Rebollo; Roger Lewandowski Mathematical and numerical foundations of turbulence models and applications, Modeling and Simulation in Science, Engineering and Technology, Birkhäuser, 2014 | Article | MR: 3288092 | Zbl: 1328.76002

[3] Jean-Michel Coron; Sergio Guerrero Null controllability of the N-dimensional Stokes system with N-1 scalar controls, J. Differ. Equations, Volume 246 (2009) no. 7, pp. 2908-2921 | Article | MR: 2503028 | Zbl: 1172.35042

[4] Enrique Fernández-Cara; Manuel González-Burgos; Sergio Guerrero; Jean-Pierre Puel Null controllability of the heat equation with boundary Fourier conditions: the linear case, ESAIM, Control Optim. Calc. Var., Volume 12 (2006) no. 3, pp. 442-465 | Article | Numdam | MR: 2224822 | Zbl: 1106.93009

[5] Enrique Fernández-Cara; Sergio Guerrero Global Carleman inequalities for parabolic systems and applications to controllability, SIAM J. Control Optimization, Volume 45 (2006) no. 4, pp. 1399-1446 | Article | MR: 2257228 | Zbl: 1121.35017

[6] Enrique Fernández-Cara; Sergio Guerrero; Oleg Yu. Imanuvilov; Jean-Pierre Puel Local exact controllability of the Navier–Stokes system, J. Math. Pures Appl., Volume 83 (2004) no. 12, pp. 1501-1542 | Article | MR: 2103189 | Zbl: 1267.93020

[7] Enrique Fernández-Cara; Juan Límaco; Silvano B. de Menezes Theoretical and numerical local null controllability of a Ladyzhenskaya–Smagorinsky model of turbulence, J. Math. Fluid Mech., Volume 17 (2015) no. 4, pp. 669-698 | Article | MR: 3412273 | Zbl: 1330.35482

[8] Enrique Fernández-Cara; Juan Límaco; Dany Nina-Huaman; Miguel R. Núñez-Chávez Exact controllability to the trajectories for parabolic PDEs with nonlocal nonlinearities, Math. Control Signals Syst., Volume 31 (2019) no. 3, pp. 415-431 | Article | MR: 4000267 | Zbl: 1422.93015

[9] Enrique Fernández-Cara; Qi Lü; Enrique Zuazua Null controllability of linear heat and wave equations with nonlocal spatial terms, SIAM J. Control Optimization, Volume 54 (2016) no. 4, pp. 2009-2019 | Article | MR: 3534468 | Zbl: 1346.93071

[10] Andreĭ V. Fursikov; Oleg Yu. Imanuvilov Controllability of evolution equations, Lecture Notes Series, Seoul, 34, Seoul National University, Research Institute of Mathematics, Global Analysis Research Center, Seoul, 1996 | MR: 1406566 | Zbl: 0862.49004

[11] Ol’ga A. Ladyženskaja New equations for the description of the motions of viscous incompressible fluids, and global solvability for their boundary value problems, Tr. Mat. Inst. Steklova, Volume 102 (1967), pp. 85-104 | MR: 0226907 | Zbl: 0202.37802

[12] Marcel Lesieur Turbulence in fluids, Fluid Mechanics and its Applications, 40, Kluwer Academic Publishers, 1997 | Article | MR: 1447438 | Zbl: 0876.76002

[13] Pierre Lissy; Enrique Zuazua Internal controllability for parabolic systems involving analytic non-local terms, Chin. Ann. Math., Ser. B, Volume 39 (2018) no. 2, pp. 281-296 | Article | MR: 3757649 | Zbl: 1391.35187

[14] Sorin Micu; Takéo Takahashi Local controllability to stationary trajectories of a Burgers equation with nonlocal viscosity, J. Differ. Equations, Volume 264 (2018) no. 5, pp. 3664-3703 | Article | MR: 3741401 | Zbl: 1377.93047

[15] James D. Murray Mathematical biology. Vol. I: An introduction, Interdisciplinary Applied Mathematics, 17, Springer, 2002 | MR: 1908418 | Zbl: 1006.92001

Cited by Sources: